• question-icon

    Can Garcinia cambogia help with weight loss?

default
Posted on Tue, 4 Jul 2017 in Diabetes
Question: Is it safe to consume "Garcinia Cambogia" supplements along with medicines like thyronorm 125, Janumet 50/1000mg and Aztor 10?
My age is 27 years and height is 5 ft 8 inch, weight 108kg. I am having thyroid and cholesterol but those are now under control. As per my current diagnostics report, only diabetes is high.
I would like to consume "Garcinia Cambogia" to reduce my weight. Somewhere on internet I have seen that this supplements should not be consumed if a person is consuming thyroid medicine. What do you suggest?
What are you recommendations on the same ?
If I should consume the supplement which brand should I go for between Naturewise and Quality?
Need assistance. Thanking you in advance.
doctor
Answered by Dr. Mirjeta Guni 52 minutes later
Brief Answer:
About weight loss:

Detailed Answer:
Hello and thank you for asking1
As you may know Garcinia Cambogia is a fruit with an active ingridient: hydroxycitric acid, or HCA, has boosted fat-burning and cut back appetite in studies, but better studies are needed to find out if HCA really helps people lose a lot of weight and keep it off.

It is a supplement not approved by FDA, there are no studies to show it's real effect, but there are some reports from patients who report a few weight loss.
There are also reports that confirm it's interaction with levothyroxine, worsening the thyroid hormone levels in blood.
I would advice to modify the medical treatment, rather than to be treated with supplements.The best natural remedy is to do physical activity and cut the carbohydrates from the diet.
A substitution of Janumet with liraglutide would help to control Diabetes and loose weight.
You may discuss with your treating physician about it.

Hope the information wil help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2310 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Aztor

doctor1 MD

Is there any medication to increase appetite for XXXXXXX patient (80) with Diabetes (20 years) CHF (15 years) and CKD (recently)? Patient has...

doctor1 MD

Is it safe to consume "Garcinia Cambogia" supplements along with medicines like thyronorm 125, Janumet 50/1000mg and Aztor 10? My age is 27 years...

doctor1 MD

Sir, I am a diabetic .I am taking Glyciphage 500 mg, covence 50 mg, Amaryl 1 mg morning and night.Also Ecospirin 75 once in day,Nevrup and CCM(...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2